International Journal of Hematology

DOI: 10.1007/s12185-018-2485-4 Pages: 554-557

Successful treatment of cytarabine-related neurotoxicity with corticosteroids, a case series

1. Marshall University, Department of Hematology and Oncology

Correspondence to:
Jennifer L. Dotson
Email: rose67@marshall.edu

Close

Abstract

Neurotoxicity from high-dose cytarabine, a pyrimidine metabolite used in treatment for acute myeloid leukemia, is a known but dose-limiting toxicity which has incidences in up to 14% in patients receiving high doses of the drug. Neurologic symptoms vary but range from somnolence and ataxia to more severe complications such as seizures and even death. There are no validated treatments other than discontinuation of the drug and supportive measures. We present two cases of cytarabine-related neurotoxicity treated with corticosteroids with complete resolution of symptoms.

To access the full text, please Sign in

If you have institutional access, please click here

Share the Knowledge